MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO NASO PHARYNGO LARYNGOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO NASO PHARYNGO LARYNGOSCOPE
Model Number VNL8-J10
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Pentax medical became aware of a report for an event which occurred in the usa stating, "up/down angulation stuck" involving pentax model vnl8-j10/serial (b)(4).The facility contact also stated the event occurred during pre-inspection check.No further information was provided.The device was returned to pentax for evaluation.Pentax service inspectional findings included: segment crushed, bending rubber ruptured, bending rubber leak at middle section, forward body trim collar cracked, light carrying bundle has less than 70% transmission.Repairs were performed on the device which included replacement of the following components: o-rings and seals, insertion flex tube w/segment, bending rubber, distal attaching pin, segment steel braid, fwd body trim ring, distal body with lcb.This is the first time the device is being returned from the facility for service since install date of september 2019.
 
Additional Manufacturer Narrative
If additional information becomes available, a supplemental report will be filed with the new information.

Brand Name
PENTAX
Common Device Name
VIDEO NASO PHARYNGO LARYNGOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key12284915
Report Number9610877-2021-00398
Device Sequence Number3531708
Product Code EOB
UDI-Device Identifier04961333225354
UDI-Public04961333225354
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172156
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVNL8-J10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1